Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

June 5, 2021Russell County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 5, 2021, 7:29 PM CDT for Russell County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2021, 7:29 PM CDT (00:29 UTC)
Expired
Jun 5, 2021, 8:00 PM CDT
In force
31 min
Issued by
NWS Birmingham, AL

County Russell County, AL

The radar

The Maxwell AFB radar (KMXX), 85 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

282 
WWUS84 KBMX 060029
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
729 PM CDT Sat Jun 5 2021
 
ALZ048-060100-
Russell AL-
729 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RUSSELL COUNTY UNTIL
800 PM CDT...

At 729 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Fort Benning/lawson Army Air Fld, or 12 miles
southwest of Cusseta, moving northeast at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of east central
Russell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3226 8489 3225 8492 3224 8491 3222 8493
      3222 8498 3221 8498 3220 8496 3218 8501
      3216 8503 3217 8507 3231 8497 3231 8495
TIME...MOT...LOC 0029Z 223DEG 6KT 3222 8497 

$$

40/Sizemore

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 5, 6:38 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 5, 6:38 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
638 PM CDT Sat Jun 5 2021

.UPDATE...
For 00Z Aviation.

&&

.SHORT TERM...
/Updated at 0108 PM CDT Sat Jun 05 2021/

Through Sunday.

A broad upper-low centered over Texas is producing extensive cloud
cover across the Lower MS Valley Region and into the Deep South. A
scattering of rain showers are ongoing just to our west with areas
of light, coastal rainfall to our south. Central AL remains situated
between the upper low to our west and a lower-level western Atlantic
ridge. The combined effect of these two features is resulting in
deep, south-southwesterly flow and rich tropospheric moisture with
higher PWATs advecting inland which are progged to range from 1.8 to
1.9 inches this afternoon. A weak negative omega field will
overspread the area through the afternoon as a subtle mid-level
shortwave over southern Mississippi combines with routine daytime
boundary layer destabilization to provide enough lift for scattered
showers and thunderstorms which are beginning to develop. This
activity will drift northward and diminish after dark, but there
will be another surge of convection beginning tomorrow morning.

At sunrise, showers and storms will likely be ongoing across
Mississippi and western portions of the forecast area. Areal
coverage will increase west to east during the day with widespread
showers and storms expected by the afternoon, especially west of I-
65 where rain amounts could reach one inch to an inch and a half
in some areas with lower amounts expected east of I-65. In other
words, the overall coverage and amount of rainfall will be higher
tomorrow as the upper-level low progresses eastward which could
push PWATs near max values for this time of year. Rain rates may
be quite heavy at times in any better organized storms that
develop which could lead to localized areas of higher rain amounts
and nuisance flooding. Temperatures will range from the upper 70s
west to low/mid 80s east.

86

.LONG TERM...
/Updated at 0338 PM CDT Sat Jun 05 2021/

No big changes needed to the extended this afternoon. Will
maintain a wet and unsettled weather pattern, as an upper level
low slowly rotates through the Ozarks and toward Ohio River
Valley through mid week, leaving weak troughing in its wake.
The added lift from the low will couple with a moist environment
(PWATS near 2 inches) for increased periods of showers and storms
each day.

14

Previous long-term discussion:
/Updated at 0243 AM CDT Sat Jun 05 2021/
Sunday night through Friday.

An upper low will continue to gradually drift northeastward and
fill in the vicinity of the Ozarks Sunday night through Monday
night, with an associated trough over the south-central CONUS.
Deep layer southerly flow off the Gulf will continue to result in
deep tropical moisture across the area with PWATs around 2 inches
and 1000-500mb mean RH values of 80 to 90 percent. This will
result in continued rounds of showers and storms with high PoPs,
but it won't rain the whole time. There could be some locally
heavy rainfall concerns with the potential for training storms,
especially in the west. The upper low will devolve into an open
wave by Tuesday, but a remnant mid/upper-level shear axis/ridge
weakness over the Lower Mississippi Valley region between a ridge
near the Southeast Atlantic coast and a stronger ridge over West
Texas and northern Mexico. This combined with high PWATs will
continue to result in enhanced chances of mainly diurnally driven
showers and storms. Highest chances will be in the northwest
closer to the weakness and higher moisture values, while areas in
the southeast may see a decrease in rain chances and warmer
temperature depending on the exact location of the ridge. High
temperatures will start off the week a touch below normal,
becoming near normal through the rest of the week, with typical
humidity levels.

32/Davis

&&

.AVIATION...
00Z TAF Discussion.

Expansive cirrus field continues to spread across Central Alabama
this evening, downstream of an upper low over Texas. Isolated to
scattered showers and storms will continue to decrease in coverage
with loss of heating. Activity is moving to the north, and not
currently impacting any terminals. Will cover the possibility
with VCSH for now.

Expect a lull in activity this evening, before additional development
to our west moves into western areas late tonight, and expect
increased coverage of showers at TCL by sunrise. Lower cigs will
accompany rain activity, with heights falling to MVFR heights at
times.

Light winds overnight will increase from the southeast to south
Sunday, but remain below 10kts.

Note: AMD NOT SKED until further notice at KASN due to ongoing
equipment issues.

14

&&

.FIRE WEATHER...

A moist air mass will remain in place over the area through much
of the upcoming week. Scattered to numerous showers and storms
will be possible especially during the afternoon and evening
hours each day. Winds will generally be from the south to
southwest, but remain below 8mph. Depending on the rain placement
and overall timing, patchy fog will be possible each night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     68  81  65  83  66 /  30  60  40  80  40
Anniston    69  82  68  84  69 /  30  60  40  70  40
Birmingham  68  80  68  83  69 /  30  80  50  80  40
Tuscaloosa  69  79  68  84  70 /  50  90  50  90  40
Calera      68  80  68  82  70 /  30  90  50  80  40
Auburn      68  82  68  82  68 /  30  60  30  70  30
Montgomery  70  83  70  85  71 /  30  80  30  80  30
Troy        70  83  69  83  69 /  30  70  30  80  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 5, 2:37 AM CDT, 16 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
237 AM CDT Sat Jun 5 2021

ALZ011>015-017>050-061045-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
237 AM CDT Sat Jun 5 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jun 5, 4:34 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Birmingham AL
434 PM CDT Sat Jun 5 2021

ALZ038-047-052200-
Lee AL-Chambers AL-
434 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEE AND SOUTHERN
CHAMBERS COUNTIES UNTIL 500 PM CDT...

At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Auburn University, or near Auburn, moving northwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Auburn, Opelika, Valley, Lanett, Notasulga, Waverly, Cusseta,
Chambers County Lake, Beulah, Beans Mill, Huguley, Auburn University,
Fairfax, River View, Oak Bowery, Loachapoka, Robert G. Pitts Airport,
Lanett Municipal Airport, I 85 Welcome Center At Lanett and Roxana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3269 8512 3258 8542 3256 8564 3258 8566
      3258 8570 3270 8570 3270 8568 3271 8568
      3271 8561 3273 8561 3273 8560 3274 8559
      3290 8519 3286 8518 3284 8515 3281 8517
      3278 8512 3276 8514 3274 8511
TIME...MOT...LOC 2134Z 153DEG 9KT 3266 8548

40/Sizemore
Special weather statement, Jun 5, 5:10 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
510 PM CDT Sat Jun 5 2021

ALZ020-052245-
Cherokee AL-
510 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHEROKEE COUNTY
UNTIL 545 PM CDT...

At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Forney, moving north at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Eastern Weiss Lake, Waterhouse and Fullerton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3409 8542 3411 8555 3431 8551 3431 8547
TIME...MOT...LOC 2209Z 187DEG 24KT 3414 8548

40/Sizemore
Special weather statement, Jun 5, 7:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
729 PM CDT Sat Jun 5 2021

ALZ048-060100-
Russell AL-
729 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RUSSELL COUNTY UNTIL
800 PM CDT...

At 729 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Fort Benning/lawson Army Air Fld, or 12 miles
southwest of Cusseta, moving northeast at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of east central
Russell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3226 8489 3225 8492 3224 8491 3222 8493
      3222 8498 3221 8498 3220 8496 3218 8501
      3216 8503 3217 8507 3231 8497 3231 8495
TIME...MOT...LOC 0029Z 223DEG 6KT 3222 8497

40/Sizemore

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:57 PM CDTSpecial Weather StatementBMXMarengo48 min
Jun 6, 2:05 PM CDTSpecial Weather StatementBMXHale40 min
Jun 6, 3:22 PM CDTAreal Flood AdvisoryBMXBibb, Dallas, Greene, Hale, Marengo, Perry and 1 more3 hr
Jun 6, 3:59 PM CDTSpecial Weather StatementBMXBibb46 min
Jun 6, 4:05 PM CDTAreal Flood AdvisoryBMXPickens3 hr
Jun 6, 4:42 PM CDTSpecial Weather StatementBMXJefferson48 min
Jun 6, 6:05 PM CDTAreal Flood AdvisoryBMXAutauga, Bibb, Chilton, Jefferson, Shelby115 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.